Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 355, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 29, 2020, 7:49 PM CDT for Franklin County, Sebastian County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2020, 7:49 PM CDT (00:49 UTC)
- Expired
- Aug 29, 2020, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 31 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 6:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
491
WUUS54 KTSA 300049
SVRTSA
ARC047-131-300130-
/O.NEW.KTSA.SV.W.0355.200830T0049Z-200830T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
749 PM CDT Sat Aug 29 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Franklin County in west central Arkansas...
Northeastern Sebastian County in west central Arkansas...
* Until 830 PM CDT.
* At 749 PM CDT, a severe thunderstorm was located 6 miles south of
Mulberry, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Charleston... Lavaca...
Branch... Bloomer...
Fort Chaffee... Etna...
Peter Pender... Vesta...
Cecil... Ursula...
Meg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3532 9392 3523 9392 3523 9402 3514 9403
3536 9422 3536 9420 3539 9419 3538 9417
3538 9414 3542 9414 3549 9394 3540 9381
3531 9381
TIME...MOT...LOC 0049Z 311DEG 21KT 3540 9404
HAIL...1.00IN
WIND...60MPH
$$
692 follow-up statements
076
WWUS54 KTSA 300113
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
813 PM CDT Sat Aug 29 2020
ARC131-300122-
/O.CAN.KTSA.SV.W.0355.000000T0000Z-200830T0130Z/
Sebastian AR-
813 PM CDT Sat Aug 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SEBASTIAN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
west central Arkansas.
LAT...LON 3532 9391 3532 9392 3523 9392 3523 9402
3530 9407 3539 9407 3546 9390 3540 9381
3531 9381
TIME...MOT...LOC 0112Z 316DEG 12KT 3534 9397
$$
ARC047-300130-
/O.CON.KTSA.SV.W.0355.000000T0000Z-200830T0130Z/
Franklin AR-
813 PM CDT Sat Aug 29 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN FRANKLIN COUNTY...
At 812 PM CDT, a severe thunderstorm was located near Branch, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Charleston... Branch...
Etna... Peter Pender...
Vesta... Cecil...
Meg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3532 9391 3532 9392 3523 9392 3523 9402
3530 9407 3539 9407 3546 9390 3540 9381
3531 9381
TIME...MOT...LOC 0112Z 316DEG 12KT 3534 9397
HAIL...0.75IN
WIND...60MPH
$$
69662
WWUS54 KTSA 300121
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
821 PM CDT Sat Aug 29 2020
ARC047-300131-
/O.EXP.KTSA.SV.W.0355.000000T0000Z-200830T0130Z/
Franklin AR-
821 PM CDT Sat Aug 29 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN COUNTY
WILL EXPIRE AT 830 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty
winds to 40 mph are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
west central Arkansas.
LAT...LON 3532 9391 3532 9392 3523 9392 3523 9402
3530 9407 3539 9407 3546 9390 3540 9381
3531 9381
TIME...MOT...LOC 0121Z 311DEG 21KT 3531 9393
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 6:23 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 29, 6:23 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 PM CDT Sat Aug 29 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Convective chances will mainly be in the 00-12z time frame across the
the AR sites and KMLC. Cigs will lower during the period to MVFR,
possibly to IFR with MVFR vsbys in TSRA. MVFR cigs expected mid to late
morning with VFR elements expected after 18-19z and prevailing for the
remainder of the period.
&&
.PREV DISCUSSION... /Issued 254 PM CDT Sat Aug 29 2020/
..Corrected WWA Headers...
DISCUSSION...
Cold front has continues to make steady progress south into this
afternoon and currently is situated along or just to the north of
I-40. A very unstable airmass resides south of the front with
MUCAPES analyzed 4000-5000 j/kg from southeast Ok into west
central AR. 12z OUN sounding did indicate a stout cap and thus far
it continues to hold. Still expect to see some storms develop
later this afternoon with coverage likely expanding during the
evening with strengthening low level flow, with the greatest
coverage ultimately becoming focused just north of the boundary.
Any more discrete storms initially will pose a large hail and
wind threat, with overall trend to more damaging winds through the
evening. Any more discrete cells that stay close to the boundary
could develop some low level rotation and a non-zero tornado
threat.
More significant threat however may be flash flooding as
substantial moisture transported north, potentially leading to
additional rounds of convection in the same areas through a good
part of tonight. Given the anomalously high moisture content
present, efficient rain producing storms with 1-2"/hour rain rates
could add up some hefty rain totals across parts of western AR and
possible adjacent areas of eastern OK. Have elected to add LeFlore
and Sequoyah counties to the existing watch with some support from
High-res models and given more aggressive southward push of the
front...but worth noting the HRRR continues to target NW AR more
aggressively. Expect most precip to shift out of the area Sunday
morning.
A relative lull Sunday appears likely, but the active pattern will
continue through mid week at least. Another surge of moisture
looks possible Sunday night into Monday with increasing rain and
thunderstorm chances. A more substantial and widespread rain event
may be shaping up Tuesday into Wednesday as a stronger wave
slowly moves across the southern plains. Additional flood
headlines will likely be needed for at least a part of the area by
then.
There remains considerable spread among the guidance on the
eventual progression of this system with the ECMWF trending even
more in keeping the low back to the west. Given this will stick
with NBM guidance through the extended period with low POPs
maintained through Friday.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning until 8 PM CDT this evening for OKZ049-
053-070>076.
Flash Flood Watch until 5 AM CDT Sunday for OKZ072-076.
AR...Excessive Heat Warning until 8 PM CDT this evening for ARZ020-
029.
Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
019-020-029.
Heat Advisory until 8 PM CDT this evening for ARZ019.
&&
AVIATION.....23Hazardous weather outlook, Aug 29, 4:23 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
423 PM CDT Sat Aug 29 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
423 PM CDT Sat Aug 29 2020
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Very Limited.
AREA...Southeast Oklahoma and West Central Arkansas.
ONSET...Late Afternoon.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Primarily southeast of line from Fayetteville
Arkansas to McAlester Oklahoma.
ONSET...Late Afternoon.
HEAVY RAIN and FLASH FLOOD.
RISK...Elevated.
AREA...Far eastern Oklahoma and Western Arkansas.
ONSET...Evening and overnight.
DANGEROUS HEAT.
RISK...Elevated.
AREA...Along and south of Interstate 40.
ONSET...Ongoing...improving after sunset.
DISCUSSION...
Isolated thunderstorm development is possible thru the afternoon
across west central Arkansas and southeast Oklahoma along and ahead
of a cold front and outflow boundary. More widespread coverage of
storms is expected this evening to the north of the boundaries
mainly focused on northwest Arkansas and far northeast Oklahoma.
Conditions are favorable for large hail and damaging winds with any
sustained storm. A very low but non-zero threat of a tornado will
exist during the early stages of any isolated storm. Otherwise
expect potential for damaging winds with storm clusters that
organize during the evening while they spread east and southeast.
Storms may have a tendency to train over the same areas, and could
impact portions of the region that were affected by heavy rains from
Laura. Thus, the potential for heavy rainfall totals and locally
excessive rainfall amounts will be there which will raise flash
flooding concerns. The heaviest rains are currently forecast across
portions of far eastern Oklahoma and northwest Arkansas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...Severe Thunderstorm and Heavy Rain Potential.
WEDNESDAY through FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Thunderstorm chances will continue on Sunday with less severe
weather potential. A return to a more unstable airmass and the
approach of a stronger storm system will increase the potential for
both severe weather and heavy rainfall potential Monday through
Tuesday. Excessive rainfall amounts will be possible during this
time frame given the repeated rounds of showers and storms, and thus
an increasing flash flood threat. The weather pattern is likely to
remain unsettled through much of next week with daily shower and
thunderstorm chances.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Aug 29, 6:48 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
648 PM CDT Sat Aug 29 2020
ARZ010-011-019-020-300015-
Madison AR-Washington AR-Franklin AR-Crawford AR-
648 PM CDT Sat Aug 29 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHEASTERN
FRANKLIN...NORTHEASTERN CRAWFORD AND SOUTHEASTERN WASHINGTON COUNTIES
UNTIL 715 PM CDT...
At 648 PM CDT, strong thunderstorms were located along a line
extending from 5 miles east of Winslow to 4 miles west of Saint Paul.
Movement was east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations in or near the path include...
Winslow... St. Paul...
Saint Paul... Pettigrew...
Boston... Dutton...
Bidville... Delaney...
Brashears... Crosses...
Patrick... Combs...
Mount Gayler...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
northwestern and west central Arkansas.
LAT...LON 3577 9370 3572 9370 3567 9400 3583 9418
3591 9372 3585 9352 3583 9353 3583 9352
3576 9352
TIME...MOT...LOC 2348Z 280DEG 18KT 3580 9403 3583 9386
LacySpecial weather statement, Aug 29, 6:52 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Tulsa OK 652 PM CDT Sat Aug 29 2020 ARZ019-300030- Crawford AR- 652 PM CDT Sat Aug 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD COUNTY UNTIL 730 PM CDT... At 652 PM CDT, a strong thunderstorm was located over Lee Creek. This storm was nearly stationary. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Mountainburg... Natural Dam... Chester... Lake Fort Smith... Lee Creek... This includes Interstate 49 between mile markers 27 and 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for northwestern Arkansas. LAT...LON 3564 9440 3575 9437 3575 9412 3556 9416 TIME...MOT...LOC 2352Z 280DEG 4KT 3569 9432 Lacy
Special weather statement, Aug 29, 7:15 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Tulsa OK 715 PM CDT Sat Aug 29 2020 ARZ029-OKZ076-300045- Sebastian AR-Le Flore OK- 715 PM CDT Sat Aug 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL SEBASTIAN AND NORTHEASTERN LE FLORE COUNTIES UNTIL 745 PM CDT... At 715 PM CDT, a strong thunderstorm was located near Hackett, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Greenwood... Pocola... Hackett... Bonanza... Midland... Cameron... Excelsior... Rock Island... Jenson... A Severe Thunderstorm Watch remains in effect until 100 AM CDT for west central Arkansas...and southeastern Oklahoma. LAT...LON 3511 9455 3523 9453 3525 9428 3509 9427 TIME...MOT...LOC 0015Z 265DEG 16KT 3518 9445 Lacy
Special weather statement, Aug 29, 7:22 PM CDT, 27 minutes before
Special Weather Statement National Weather Service Tulsa OK 722 PM CDT Sat Aug 29 2020 OKZ076-300045- Le Flore OK- 722 PM CDT Sat Aug 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LE FLORE COUNTY UNTIL 745 PM CDT... At 722 PM CDT, a strong thunderstorm was located 7 miles northeast of Fanshawe, moving east at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Poteau... Wister... Fanshawe... Shady Point... A Severe Thunderstorm Watch remains in effect until 100 AM CDT for southeastern Oklahoma. LAT...LON 3494 9493 3509 9493 3516 9462 3496 9460 TIME...MOT...LOC 0022Z 259DEG 20KT 3503 9483 Lacy
Special weather statement, Aug 29, 7:23 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Tulsa OK 723 PM CDT Sat Aug 29 2020 OKZ075-300100- Latimer OK- 723 PM CDT Sat Aug 29 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LATIMER COUNTY UNTIL 800 PM CDT... At 723 PM CDT, a strong thunderstorm was located near Damon, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Wilburton... Damon... Panola... A Severe Thunderstorm Watch remains in effect until 100 AM CDT for southeastern Oklahoma. LAT...LON 3472 9542 3491 9543 3497 9515 3470 9514 TIME...MOT...LOC 0023Z 268DEG 8KT 3483 9534 Lacy
Local storm report, Aug 29, 7:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT SAT AUG 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 6 S FORT SMITH 35.30N 94.40W
08/29/2020 M1.50 INCH SEBASTIAN AR TRAINED SPOTTER
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:15 PM CDT | Special Weather Statement | TSA | Sebastian | 30 min |
| Aug 29, 7:18 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 42 min |
| Aug 29, 7:25 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 37 min |
| Aug 29, 7:56 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 34 min |
| Aug 29, 8:19 PM CDT | Areal Flood Advisory | TSA | Sebastian | 3 hr |
| Aug 30, 5:29 AM CDT | Special Weather Statement | TSA | Crawford | 61 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.